Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 12, 2015, 9:39 PM CST for 8 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 9:39 PM CST (03:39 UTC)
- Expired
- Dec 13, 2015, 12:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS74 KLUB 130339 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 939 PM CST SAT DEC 12 2015 TXZ030>032-036>038-043-044-130600- /O.NEW.KLUB.WI.Y.0011.151213T0339Z-151213T0600Z/ FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...CEDAR HILL...MATADOR... ROARING SPRINGS...PADUCAH...HACKBERRY...RALLS...CROSBYTON... LORENZO...SPUR...DICKENS...DUMONT...FINNEY...GROW...GUTHRIE... JAYTON...ASPERMONT 939 PM CST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THROUGH 12 AM SUNDAY MORNING * WINDS...WEST NORTHWESTERLY FROM 30 TO 35 MPH * IMPACTS...HIGH PROFILE VEHICLES ON NORTH AND SOUTH ORIENTED ROADS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
774 WWUS74 KLUB 130558 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1158 PM CST SAT DEC 12 2015 TXZ030>032-036>038-043-044-130700- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-151213T0600Z/ FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...CEDAR HILL...MATADOR... ROARING SPRINGS...PADUCAH...HACKBERRY...RALLS...CROSBYTON... LORENZO...SPUR...DICKENS...DUMONT...FINNEY...GROW...GUTHRIE... JAYTON...ASPERMONT 1158 PM CST SAT DEC 12 2015 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... WHILE BREEZY NORTHWEST WINDS WILL CONTINUE OVERNIGHT...ADVISORY LEVEL WINDS HAVE COME TO AN END. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 5:55 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 12, 5:55 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 555 PM CST SAT DEC 12 2015 .AVIATION... TSRA WILL FILL IN THIS EVENING ACROSS ALL THREE TERMINALS SUBSEQUENTLY RESULTING IN PERIODIC MVFR CONDITIONS. BREEZY SOUTH WINDS WILL ENSUE BEFORE A PACIFIC COLD FRONT MOVES THROUGH...VEERING WINDS WESTERLY AND FILTERING IN DRIER AIR. WOULD THINK BREEZY WEST/NORTHWEST WINDS OVERNIGHT AND DRIER AIR FROM THE WEST WOULD INHIBIT WIDESPREAD LOW CEILINGS AND FOG POTENTIAL...BUT WILL HAVE TO MONITOR TRENDS IN LOW LEVEL MOISTURE...SPECIFICALLY IN TERMS OF THE WRAP AROUND VARIETY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. NORTHWEST WINDS WILL INCREASE TO 20-25 KNOTS LATE SUNDAY MORNING WHILE VFR CONDITIONS SHOULD PREVAIL. && .UPDATE... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL EAST OF A FRIONA TO MULESHOE TO MORTON TO PLAINS LINE. TENDENCY THUS FAR HAS BEEN FOR ASCENDING CORES TO QUICKLY SHEAR OUT GIVEN THE OVERALL LACK OF AVAILABLE INSTABILITY. THUS...DAMAGING DOWNBURST WINDS ALONG WITH AN ISOLATED TORNADO WILL TEND TO BE THE PRIMARY THREATS...ESPECIALLY WHILE WINDS REMAIN BACKED AHEAD OF THE APPROACHING PACIFIC FRONT. && .PREV DISCUSSION... /ISSUED 327 PM CST SAT DEC 12 2015/ SHORT TERM... A POWERFUL YET PROGRESSIVE STORM SYSTEM IS POISED TO TAKE AIM AT A LARGE PORTION OF THE CONUS OVER THE NEXT FEW DAYS. STRONG FORCING WAS ALREADY SPREADING OVERHEAD ASSOCIATED WITH VIGOROUS WIND MAXIMUMS JUST OFF TO THE WEST OF THE REGION. THIS LARGE SCALE FORCING WILL BE SUPPLEMENTED BY FRONTOGENETICAL FORCING FROM A PACIFIC COLD FRONT CURRENTLY OVER EASTERN NEW MEXICO THAT WILL MOVE THROUGH THIS EVENING. IT IS ANTICIPATED THAT THERE WILL BE AN INCREASE IN CONVECTIVE ACTIVITY ONCE THIS FRONT SWEEPS INTO MORE MOIST LOW LEVEL AIR. MODELS SHOW THE BEST FORCING FOR ASCENT TO BE LOCATED FROM THE ROLLING PLAINS THROUGH SOUTHWESTERN OKLAHOMA AND NORTHERN OKLAHOMA. AREAS TO THE WEST OF THE ROLLING PLAINS WILL GENERALLY BE LIMITED BY A LACK OF LOW LEVEL MOISTURE. BREEZY WINDS WILL CONTINUE TO VEER ON THE CAPROCK THIS AFTERNOON FURTHER DRYING OUT LOW LEVELS FROM THIS MORNINGS FOG AND LOW STRATUS. WINDS DO CONTINUE TO REMAIN BACKED OVER THE ROLLING PLAINS WITH SURFACE DEW POINTS IN THE UPPER 50S. INSTABILITY WILL NOT BE THAT IMPRESSIVE THIS EVENING. CLOUDS AND COOLER TEMPERATURES WILL KEEP MIXED LAYER INSTABILITIES ON THE ORDER OF ONLY 500-600 J/KG OFF THE CAPROCK. FURTHERMORE...CAPPING IN PLACE WILL LIKELY HOLD OFF CONVECTION UNTIL THIS EVENING. FARTHER WEST...COOLING AT MID LEVELS WILL BE ABLE TO GENERATE SOME MINOR INSTABILITY BUT MOSTLY RAIN SHOWER ACTIVITY CAN BE EXPECTED CLOSER TO NEW MEXICO. ALTHOUGH THE INSTABILITY MAY BE LESS THAN IMPRESSIVE OFF THE CAPROCK...THE AMOUNT OF FORCING ENTERING THE REGION MAY BE ABLE TO MAKE UP FOR SOME OF THAT. DRY SLOTTING WILL QUICKLY CRUISE IN LATE TONIGHT INTO SUNDAY MORNING RAPIDLY SHUTTING DOWN PRECIPITATION CHANCES. AT THIS POINT...WRAP AROUND MOISTURE MAY BRING ADDITIONAL CHANCES OF PRECIPITATION. ALTHOUGH WE WILL SEE MOISTURE WRAP AROUND INTO THE FA FROM THE NORTH WE WILL GENERALLY BE UNDER MORE SUBSIDENCE THAN UPWARD VERTICAL MOTION. ANALOG GUIDANCE DOES SUPPORT THE NOTION OF LIGHT SNOW ACCUMULATIONS IN OUR SOUTHWESTERN TEXAS PANHANDLE SNOW BELT AS DO SOME MODELS. IF ALL THAT WERE NOT ENOUGH...THE PRESSURE GRADIENT WILL TIGHTEN BEHIND A SECONDARY COLD FRONT EARLY SUNDAY MORNING. THIS MAY INCREASE WINDS TO ADVISORY LEVELS FROM LATE SUNDAY MORNING THROUGH THE AFTERNOON. LONG TERM... WIND SPEEDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY MORNING WHILE ALSO VEERING BACK AROUND TO THE WEST TO SOUTHWEST. THIS SHOULD HELP TEMPERATURES TO RECOVER BACK INTO THE MID TO UPPER 60S THANKS TO A BIT OF DOWNSLOPE WARMING AND AMPLE SUNSHINE. AT THE SAME TIME...ANOTHER UPPER LOW IS SET TO MOVE OUT ACROSS THE ROCKIES INTO THE CENTRAL PLAINS WHICH WILL HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION. AT THE SAME TIME...MODELS CONTINUE TO BRING A STRONG JET STREAK ACROSS THE FORECAST AREA WHICH MAY BE PULLED DOWN TO THE SURFACE BY DAYTIME MIXING. SOUNDING PROFILES ACROSS THE AREA DO SHOW COLD AIR ADVECTION LIMITING THE AMOUNT OF MIXING AT THE SURFACE BUT ENOUGH SHOULD DEVELOP TO SEE THE 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH POSSIBLE. GENERALLY NORTHWESTERLY FLOW SHOULD DEVELOP OVER THE REGION FOR THE LAST HALF OF THE FORECAST. A COLD FRONT WILL PUSH SOUTH BEHIND THE AFOREMENTIONED LOW AS IT SWINGS OUT ACROSS THE CENTRAL PLAINS...ARRIVING TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS WILL BRING TEMPERATURES DOWN BELOW NORMAL BY ABOUT 5 DEGREES THROUGH NEXT WEEKEND BEFORE WE FINALLY START TO MODERATE TO NORMAL. DRY WEATHER WILL ALSO REMAIN IN THE FORECAST. JORDAN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Dec 12, 4:54 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 454 PM CST SAT DEC 12 2015 TXZ021>044-132300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 454 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTH PLAINS AND WESTERN ROLLING PLAINS EARLY THIS EVENING...BEFORE A LARGER LINE OF STORMS PUSHES ACROSS THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS THROUGH THE FAR SOUTHERN TEXAS PANHANDLE. INITIAL THREATS WILL CONSIST OF LARGE HAIL UP TO THE SIZE OF QUARTERS...DAMAGING DOWNBURST WIND GUSTS UP TO 65 MPH...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE STORMS WILL TAKE PLACE THROUGH 10 PM BEFORE INSTABILITY BEGINS TO DECREASE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS MAY BECOME STRONG ENOUGH SUNDAY TO REQUIRE THE ISSUANCE OF A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THROUGH MID TO LATE THIS EVENING.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.